The Dangers of Mixing Vicodin and Alcohol

Even when recommended by a doctor, prescription drugs like Vicodin can come with risks and side effects do occur. These side effects may intensify when combined with alcohol. In addition, mixing Vicodin and alcohol can increase the effects of each one, leading to potential risks.

The information below will help you learn more about the dangers of combining these two substances.

About VicodinVicodin and alcohol abuse.

Vicodin is a prescription drug that contains acetaminophen (Tylenol) and hydrocodone, which is an opioid pain reliever. Vicodin blocks pain receptors in the brain and helps decrease the physical sensation of pain. Taken alone, it has potential to be addictive. The risks increase when combined with alcohol.

Mixing Vicodin and Alcohol

Mixing alcohol and Vicodin together is dangerous. Separately, they can both become addictive. Together, the effects are more intense.

You can experience a number of unpleasant and dangerous side effects when taking alcohol and Vicodin at the same time.

Physical problems can include:

  • Drowsiness or dizziness
  • Breathing difficulties
  • Slurred speech
  • Heart palpitations
  • Motor function/coordination problems
  • Losing consciousness

In addition, alcohol and acetaminophen can both cause liver damage, so taking them in combination should definitely be avoided.

How Beacon House Can Help

A professional rehabilitation center can provide the resources and help you need to overcome a substance issue like this. Beacon House focuses on holistic treatment.

For example, treatment at Beacon House includes:

Professional treatment can make a big difference in your recovery process. Beacon House has the expertise and tools to assist you along the way. There’s truly no need to do it alone.

Beacon House accepts both in and out of network insurance. We can help you find the financing you need, as well. Give us a call today at 1 (831) 372-4366 to take the first step toward wellness and taking control of your life.